# SDR DXTA2023053087340

- Difficulty date: May 29, 2023
- Submitted: June 8, 2023
- Operation: Air carrier
- Aircraft: N580QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605741
- Aircraft time: 13,124 hours, 10,041 cycles
- System (JASC): 3200 · Landing Gear System
- Part: Nut
- Part number: MS1782610
- Condition: Damaged
- Location: Nose Gear
- Stage of operation: TO
- How discovered: L
- Nature of condition: G
- Precautionary procedure: A

## Discrepancy

NOSE GEAR DID NOT RETRACT AFTER TAKE OFF. HAD ASSOCIATED STAB MISCOMPARE AND HYD PRESS ILLUMINATE. RAN THE K3 CHECKLIST, GOT 3 GREEN AND RETURNED BACK FOR LANDING. DID NOT HAVE TO BLOW THE GEAR DOWN AND DID NOT LAND OVERWEIGHT. STEP 1 JACKED AIRCRAFT AND INSPECTED NOSE LANDING GEAR FOR ANY HYDRAULIC LEAKS. NO LEAKS NOTED. ACCOMPLISHED NOSE GEAR SHOCK STRUT (PISTON) EXTENSION CHECK IAW CE-560XL5 MM 32-20-00. CHECK WAS GOOD. SWUNG GEARS AND DUPLICATED DISCREPANCY. PUSHED ON ALL GEARS AND FOUND THAT THE LH GEAR IS NOT MAKING THE LH UP-LOCK HOOK. FOUND THE JAM NUT ON THE LH GEAR ACTUATOR LOOSE AND LH ROD END SHOWING MORE THREAD THAN THE RH, AS A COMPARISON THE RH IS SHOWING ABOUT 3 THREADS AND THE LH SHOWING 6. LOOKS LIKE THE LH GEAR IS NOT MAKING FULL UP TRAVEL TO DROP IN THE UPLOCK HOOK. UPON FURTHER INSPECTION FOUND THE LOCK TAB THAT GOES INSIDE THE ACTUATOR KEY GROOVE BROKEN. THIS CAUSED THE ACTUATOR TO TURN CAUSING THE GEAR TO EXTEND FURTHER. REMOVED SEALANT FROM ROD END NUTS AND BOLTS. WILL HAVE TO REMOVED ROD END TO RETRIVE BROKEN LOCK TAB IN ACTUATOR GROOVE. ALL PITOT AND FLIGHT HOUR METER BREAKERS ARE PULLED. STEP 2 NEED TO REMOVED ROD END TO RETRIVE BROKEN LOCK TAB IN ACTUATOR GROOVE. ALL PITOT AND FLIGHT HOUR METER BREAKERS ARE PULLED STEP 3 CONTINUED BY REMOVING ROD END FROM LH ACTUATOR PISTON. REMOVED JAM NUT AND KEY FROM ROD END. DURING INSPECTION FOUND KEY CRUSHED AND JAM NUT NICKED AROUND THREADS. VISUALY INSPECTED ROD END TREADS WITH NO DEFECTS NOTED.VISUALY INSPECTED PISTON GROVES WITH NO DEFECTS NOTED. CONTACTED MCC WITH FINDINGS AND PLACED JAM NUT ON ORDER. TEMP INSTALLED ROD END AND FLAGGED ALL LOOSE HARDWARE. WORK IAW MM 32-30-04.   STEP 4 ALL PITOT AND FLIGHT HOUR METER BREAKERS ARE PULLED. WAITING FOR TOOLING, KEY AND JAM NUT NEEDS TO BE INSTALLED AND HARDWARE SECURED. STEP 5 RESET ALL PULLED BREAKERS AFTER COMPLETION OF GEAR SWINGS AND DOWN JACKED  RESOLUTION SEE STEPS FOR TROUBLESHOOTING. DISCONNECTED LH MLG ACTUATOR FROM TRUNNION. REMOVED ROD END, JAM NUT AND KEY FROM PISTON. INSTALLED NEW JAM NUT WITH NEW KEY TO ROD END. RE INSTALLED ROD END TO PISTON. RECONNECTED LH ACTUATOR WITH NEW HARDWARE. PERFORMED AIRCRAFT LEVELING FOR CAMBER CHECK. PERFORMED CAMBER ADJUSTMENT TO LH MLG. PERFORMED OPS CHECKS OF LANDING GEAR, LANDING GEAR GOES UP AND LOCKS WITH NO ISSUES. SERVICED HYDRAULIC SYSTEM AND DISCONNECTED HYDRAULIC MULE. DOWN JACKED AIRCRAFT. CLOSED ALL ACCESS AND RETURNED AIRCRAFT TO ORIGINAL CONFIGURATION. WORK DONE WITH REF TO 560XL MM 32-30-04.
